MAUDE Adverse Event Report: ARTHREX, INC. 300 SAGITTAL SAW BLADE 25X5.5X0.6

ARTHREX, INC. 300 SAGITTAL SAW BLADE 25X5.5X0.6
Model Number 300 SAGITTAL SAW BLADE 25X5.5X0.6
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee arthroscopy the device broke.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update avoe 04-dec-2024 it was confirmed that no part of the device broke.The device didn`t work during surgery.Update avoe 17-dec-2024 since the description "didn`t work" is not really applicable for a saw blade, which is affected in this case, further questions were asked.Further information was provided that the device indeed broke.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation is confirmed.One unpackaged ar-300-044s sagittal saw blade for arthrex 300, 25 x 5.5 x 0.6 mm serial/batch number (b)(6) was received for evaluation.Visual inspection revealed that the blade was broken into two pieces.The evaluation of the pieces shows a bend right at the breakage, most likely as a consequence of excessive pressure during use.Functional testing was performed due to the damage to the device.The most likely cause of the reported failure is user error, specifically excessive pressure during use.Directions for use (dfu) saw blades for arthrex 600 and arthrex 300 power systems, section k.Contact pressure.Excessive contact pressure has to be avoided because this might lead to damage to the blade surfaces.Chipping of the blades.Reduced service life of saw blades.

Brand Name
300 SAGITTAL SAW BLADE 25X5.5X0.6
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21025715
Report Number1220246-2024-09065
Device Sequence Number8310652
Product Code HWE
UDI-Device Identifier00888867028289
UDI-Public(01)00888867028289(11)210814(17)260630(10)030422
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number300 SAGITTAL SAW BLADE 25X5.5X0.6
Device Catalogue NumberAR-300-044S
Device Lot Number030422
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown